Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 11, NWS Lubbock, TX

May 2, 201318 counties in Texas

NWS Lubbock, TX issued this wind advisory at May 2, 2013, 9:54 AM CDT for 18 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 2, 2013, 9:54 AM CDT (14:54 UTC)
Expired
May 2, 2013, 4:00 PM CDT
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 2.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WWUS74 KLUB 021454
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
954 AM CDT THU MAY 2 2013

...WINDY CONDITIONS TO PERSIST TODAY FOLLOWED BY A LIKELY FREEZE
OVERNIGHT...

.STRONG HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA TODAY
WHICH WILL RESULT IN NORTH WINDS CONTINUING MOSTLY IN A RANGE FROM
25 TO 35 MPH. OVERNIGHT CONDITIONS WILL SEE THE WINDS DIMINISH AND
SKIES CLEAR SETTING THE AREA UP FOR A LIKELY LATE SEASON FREEZE.

TXZ021>038-022100-
/O.NEW.KLUB.WI.Y.0011.130502T1454Z-130502T2100Z/
/O.CON.KLUB.FZ.A.0003.130503T0300Z-130503T1400Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE
954 AM CDT THU MAY 2 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* EVENT...GUSTY NORTH WINDS WILL PERSIST WELL INTO THE AFTERNOON
  HOURS FOLLOWED BY A FREEZE LATE TONIGHT INTO FRIDAY MORNING.

* TIMING...WINDS TO BEGIN TO DIMINISH BY 4 PM. FREEZING CONDITIONS
  EXPECTED EARLY FRIDAY MORNING.

* WINDS...NORTH WINDS 25 TO 35 MPH.

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES MORE
  DIFFICULT TODAY. TENDER VEGETATION WILL LIKELY BE KILLED BY THE
  SUB- FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ039>044-022100-
/O.CON.KLUB.FZ.A.0003.130503T0300Z-130503T1400Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
954 AM CDT THU MAY 2 2013

...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING...

* EVENT...A WIDESPREAD FREEZE IS EXPECTED LATE TONIGHT INTO FRIDAY
  MORNING WITH A HARD FREEZE...WITH TEMPERATURES BELOW 28
  DEGREES...POSSIBLE FOR AREAS ON THE CAPROCK.

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES MORE
  DIFFICULT TODAY. TENDER VEGETATION WILL LIKELY BE KILLED BY THE SUB- 
  FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
438 
WWUS74 KLUB 022039
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
339 PM CDT THU MAY 2 2013

...WIDESPREAD FREEZING TEMPERATURES TO DEVELOP TONIGHT...

.DIMINSHING WINDS...CLEAR SKIES...AND A COLD AND DRY AIR MASS IN
PLACE ACROSS THE AREA WILL SET THE STAGE FOR AN UNSEASONABLY COLD
NIGHT WITH A WIDESPREAD FREEZE BY SUNRISE FRIDAY. A HARD FREEZE IS
EXPECTED ON THE CAPROCK WHERE LOW TEMPERATURES WILL BE IN THE
LOWER TO MIDDLE 20S WHILE LOWS NEAR 30 DEGREES ARE EXPECTED ACROSS
THE ROLLING PLAINS.

TXZ021>038-031100-
/O.EXP.KLUB.WI.Y.0011.000000T0000Z-130502T2100Z/
/O.UPG.KLUB.FZ.A.0003.130503T0300Z-130503T1400Z/
/O.NEW.KLUB.FZ.W.0004.130503T0300Z-130503T1400Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE
339 PM CDT THU MAY 2 2013

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* EVENT...SUB-FREEZING TEMPERATURES ARE EXPECTED BY LATE TONIGHT
  WITH LOW TEMPERATURES RANGING FROM THE LOWER TO MIDDLE 20S NEAR
  THE NEW MEXICO STATE LINE TO NEAR 32 DEGREES ACROSS THE ROLLING
  PLAINS.

* IMPACTS...TENDER VEGETATION WILL LIKELY BE KILLED BY THE SUB-
  FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ039>044-031100-
/O.UPG.KLUB.FZ.A.0003.130503T0300Z-130503T1400Z/
/O.NEW.KLUB.FZ.W.0004.130503T0300Z-130503T1400Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
339 PM CDT THU MAY 2 2013

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* EVENT...SUB-FREEZING TEMPERATURES ARE EXPECTED BY LATE TONIGHT
  WITH LOW TEMPERATURES RANGING FROM THE LOWER TO MIDDLE 20S NEAR
  THE NEW MEXICO STATE LINE TO NEAR 32 DEGREES ACROSS THE ROLLING
  PLAINS.

* IMPACTS...TENDER VEGETATION WILL LIKELY BE KILLED BY THE SUB-
  FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 2, 6:55 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 2, 6:55 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
655 AM CDT THU MAY 2 2013

.AVIATION...
MVFR CEILINGS IN PLACE AT BOTH TERMINALS THIS MORNING AND SHOULD
REMAIN SO MOST OF THE DAYTIME HOURS TODAY. NORTH WIND WILL
GRADUALLY DIMINISH IN SPEED THROUGH TONIGHT. TEMPERATURES ARE
HOLDING JUST ABOVE FREEZING SO THERE SHOULD BE DRIZZLE AT BOTH TAF
SITES THROUGH THE MORNING BEFORE COMING TO AN END. CEILINGS WILL
GRADUALLY IMPROVE BACK INTO VFR RANGE BY THIS EVENING AT KLBB
FIRST AND THEN KCDS SECOND.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT THU MAY 2 2013/

SHORT TERM...
STRONG NORTH WIND CONTINUES ACROSS THE FORECAST AREA AS THE MAIN
STORM SYSTEM ALOFT CONTINUES TO SLIDE TO THE NORTH OF THE AREA.
AHEAD OF THIS STORM...WARM AND SOMEWHAT MOIST AIR IS BEING PULLED
OVER THE COLD AIR AT THE SURFACE AND WE ARE STARTING TO SEE SOME
ENHANCED PRECIPITATION DEVELOPING OVER THE NORTHEASTERN SOUTH PLAINS
AND NORTHERN ROLLING PLAINS.  ACROSS THE CENTRAL/SOUTHERN PORTIONS
OF THE AFOREMENTIONED AREAS...GENERALLY LIGHT DRIZZLE CONTINUES TO
FALL.  BIGGEST QUESTION REMAINS WHAT THE PRECIPITATION TYPE WILL BE
AS WE CONTINUE THROUGH TODAY.  TEMPERATURES AT THE SURFACE CONTINUE
TO SLOWLY FALL WITH THE NORTHERN COUNTIES ALREADY APPROACHING 33
DEGREES.  REST OF THE AREA HAS TEMPERATURES IN THE UPPER 30S TO NEAR
40 IN THE SOUTHERN ROLLING PLAINS.

MODEL FORECAST SOUNDINGS CONTINUE TO SHOW A PRONOUNCED WARM LAYER
ALOFT CENTERED AROUND 700 HPA WITH SOME WEAK LIFT IN THIS SAME
LAYER.  THIS SHOULD CONTINUE TO RESULT IN A LIGHT RAIN ACROSS THE
AREA WITH POCKETS OF SLIGHTLY HEAVIER PRECIPITATION OVER THE EASTERN
HALF OF THE FORECAST AREA.  TEMPERATURES WHERE THE HEAVIER
PRECIPITATION HAS DEVELOPED ARE STRUGGLING TO FALL SO EXPECT TO SEE
MOST OF THE ROLLING PLAINS KEEP ANY PRECIP IN LIQUID FORM ALTHOUGH
AN OCCASIONAL MIX OF SNOW OR SLEET CANNOT BE RULED OUT.  ACROSS THE
SOUTH PLAINS...TEMPERATURES ARE GOING TO HOVER NEAR FREEZING WHICH
POSES A HARDER FORECAST REGARDING PRECIP TYPE.  RAIN WILL BE THE
MAIN PRECIP TYPE BUT EXPECT TO SEE A GRADUAL TRANSITION TO AGAIN A
MIX OF SLEET/RAIN/SNOW WITH SOME POCKETS OF ALL SNOW OR SLEEP
FURTHER UP ACROSS THE NORTHERN AND NORTHWESTERN SOUTH PLAINS.

CLOUD COVER WILL LINGER THROUGH MUCH OF THE AFTERNOON HELPING TO
HOLD HIGH TEMPERATURES DOWN THROUGH THE DAY...AND THEN SOME CLEARING
STARTS TO TAKE PLACE BY LATE IN THE DAY FROM WEST TO EAST.  EXPECT
TO SEE RAPID CLEARING AFTER SUNSET AS THE STORM SYSTEM DEPARTS TO
THE EAST SO THAT BY TOMORROW MORNING...SKIES WILL BE CLEAR ACROSS THE
REGION.  THE SURFACE RIDGE WILL SETTLE IN SOMEWHERE CLOSE TO THE
AREA BRINGING LIGHT AND VARIABLE WINDS WHICH WILL COMBINE WITH THE
COLD AIRMASS TO RESULT IN LOW TEMPS WELL BELOW NORMAL AND ANOTHER
HARD FREEZE ACROSS THE SOUTH PLAINS AND MOST OF THE ROLLING PLAINS.
THE SOUTHEASTERN ROLLING PLAINS WILL BE CLOSE BUT WILL HOLD THEM IN
THE FREEZE WATCH FOR NOW.

JORDAN

LONG TERM...
A GRADUAL WARMING TREND WILL BE THE PRIMARY THEME IN THE
EXTENDED...WITH PERHAPS A BETTER CHANCE OF PRECIPITATION BY THE
LATER PART OF THE FORECAST...THOUGH CONFIDENCE REGARDING ANY RAIN
CHANCES REMAIN LOW.

NWP IS COMING INTO BETTER AGREEMENT WITH THE HANDLING OF THE UA
TROUGH THAT IS CURRENTLY EMERGING OVER THE PLAINS AND WILL CUT OFF
OVER THE COMING DAY. THIS CLOSED LOW IS NOW PROJECTED TO DEEPEN
WHILE TAKING A SLOW AND SCENIC JOURNEY EASTWARD FROM EASTERN OK/KS
FRIDAY AND THEN ACROSS THE CENTRAL/SOUTHERN MISSISSIPPI RIVER VALLEY
THROUGH THE WEEKEND BEFORE PAYING A VISIT TO THE SOUTHEASTERN STATES
THROUGH THE EARLY TO MIDDLE PARTS OF NEXT WEEK. IMMEDIATELY WEST OF
THE UPPER LOW COOL AND DRY NORTHWESTERLY FLOW ACROSS WEST TEXAS WILL
GRADUALLY YIELD TO A SHORTWAVE RIDGE. THIS WILL OCCUR IN ADVANCE OF
ANOTHER UPPER LOW THAT WILL TAKE UP RESIDENCE OFF THE CALIFORNIA
COAST LATE THIS WEEKEND INTO EARLY NEXT WEEK. HOWEVER...AT LEAST ONE
DISTURBANCE IS FORECAST TO ROTATE UNDER THE WESTERN LOW AND INTO THE
RIDGE EARLY NEXT WEEK.

AFTER THE COLD START TO FRIDAY...DRY DOWNSLOPING WINDS AND FULL
INSOLATION WILL SUPPORT A NICE RECOVERY...WITH HIGHS CLIMAXING IN
THE MIDDLE TO UPPER 60S. ANOTHER COOL NIGHT WILL FOLLOW...WITH A FEW
SPOTS ACROSS THE HIGHER TERRAIN FALLING TO NEAR THE FREEZING MARK. A
COUPLE OF WEAK REINFORCING SHOTS OF SFC RIDGING WILL FOLLOW ON
SATURDAY THOUGH TEMPERATURES SHOULD STILL WARM SEVERAL DEGREES FROM
FRIDAY. SFC RIDGING WILL HOLD FIRM INTO SUNDAY...MEANING ANOTHER
PLEASANTLY COOL DAY WITH TEMPERATURES ABOUT 10 DEGREES BELOW
AVERAGE. IT CURRENTLY APPEARS THE LOW-LEVEL FLOW WILL FINALLY TURN
SOUTHERLY EARLY NEXT WEEK AS THE EASTERN UPPER LOW MOVES FAR ENOUGH
TO THE EAST AND THE SFC RIDGING DOMINATING THE HIGH PLAINS FOLLOWS
SUIT. THIS WILL PROMOTE FURTHER WARMING WITH TEMPERATURES EXPECTED
TO CLIMB TO NEAR OR ABOVE AVERAGE BY TUESDAY AND WEDNESDAY.

THE LEAD SHORTWAVE TROUGH BREACHING THE UPPER RIDGE COULD PROVIDE
A FEW SHOWERS LATE MONDAY INTO EARLY TUESDAY AS IT WILL CARRY A
DECENT FETCH OF MID/UPPER LEVEL MOISTURE...THOUGH LOW-LEVEL
MOISTURE WILL BE SCARCE YET. HENCE...THIS DRAWS SOME DOUBTS
REGARDING THE LIGHT QPF PAINTED BY THE MEDIUM RANGE GUIDANCE
ACROSS PORTIONS OF THE FA DURING THIS PERIOD AND HAVE OPTED TO
KEEP POPS AROUND 10 PERCENT. BEYOND THIS...LOW-LEVEL MOISTURE
SHOULD GRADUALLY IMPROVE AS RETURN FLOW CONTINUES THOUGH
TRAJECTORIES OFF THE GULF DO NOT LOOK VERY FAVORABLE FOR GOOD
MOISTURE RETURN UNTIL PERHAPS THE MIDDLE PART OF NEXT WEEK. A
DIFFUSE DRYLINE MAY TAKE SHAPE AS EARLY AS TUESDAY BUT LIKELY WILL
NOT BECOME WELL-DEFINED UNTIL WEDNESDAY. ALSO...AT SOME POINT AT
LEAST A PORTION OF THE WESTERN TROUGH WILL ALSO MAKE PROGRESS
EASTWARD...THOUGH THIS COULD HOLD OFF UNTIL THE LATER HALF OF THE
WEEK IF THE GFS IS CORRECT. ON THE OTHER HAND...IF THE LATEST
ECMWF IS CORRECT A PORTION OF THE TROUGH COULD EMERGE OVER THE
SOUTHERN HIGH PLAINS BY WEDNESDAY...THOUGH IF ITS SOLUTION IS
RIGHT SFC WINDS IN ADVANCE OF THIS WAVE WOULD VEER /SPURRED BY
ANOTHER CLOSED LOW DEVELOPING AND DEEPENING ACROSS THE NORTHERN
HIGH PLAINS/ AND THE THE DRYLINE WOULD SURGE TO OUR EASTERN
BORDER. THUS...IT DOES APPEAR STORM CHANCES WILL BE IMPROVING FOR
THE REGION /THOUGH EXACTLY WHERE REMAINS GREATLY IN DOUBT/ TOWARD
THE FAR END OF THE EXTENDED...THOUGH THERE REMAINS ENOUGH
UNCERTAINTIES WITH THE LARGE-SCALE AND MESOSCALE TO PRECLUDE
INTRODUCING AN EXPLICIT STORM MENTION IN THE GRIDS ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  22  64  33  66 /  20   0   0   0   0
TULIA         47  27  63  34  67 /  40   0   0   0   0
PLAINVIEW     46  26  64  35  69 /  40   0   0   0   0
LEVELLAND     49  25  66  36  70 /  30   0   0   0   0
LUBBOCK       48  26  66  37  71 /  40   0   0   0   0
DENVER CITY   51  25  65  36  71 /  30   0   0   0   0
BROWNFIELD    50  25  66  37  72 /  30   0   0   0   0
CHILDRESS     49  29  66  38  71 /  60   0   0   0   0
SPUR          48  30  67  38  74 /  60   0   0   0   0
ASPERMONT     48  33  68  39  75 /  60   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR THE
FOLLOWING ZONES: TXZ021>044.

FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: TXZ021>023-027-028.

&&
Hazardous weather outlook, May 2, 5:47 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
547 AM CDT THU MAY 2 2013

TXZ021>044-031100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
547 AM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY COLD AIR WILL CONTINUE TO FILTER INTO THE AREA ON
NORTH WINDS SUSTAINED NEAR 30 MPH THROUGH MUCH OF THE DAY TODAY.
IN ADDITION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE EARLY THIS MORNING...FAVORING LOCATIONS EAST OF THE
I-27/US-87 CORRIDOR...WITH THE PRECIPITATION TAPERING OFF FROM
WEST TO EAST THROUGH EARLY AFTERNOON. A FEW OF THE STRONGER
SHOWERS COULD CONTAIN SMALL HAIL OR EVEN A WINTRY MIX OF SLEET AND
SNOW.

AFTER A LIGHT FREEZE ACROSS THE SOUTHWEST PANHANDLE AND NORTHWEST
SOUTH PLAINS THIS MORNING...CLEARING SKIES AND MUCH LIGHTER WINDS
WILL THEN SUPPORT A WIDESPREAD FREEZE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:39 PM CDTFreeze WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more17 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.